Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at May 26, 2005, 2:14 PM MST for Cochise County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 2:14 PM MST (21:14 UTC)
- Expired
- May 26, 2005, 3:00 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 66 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3399 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 262114
SVRTWC
AZC003-262200-
/O.NEW.KTWC.SV.W.0007.050526T2114Z-050526T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
214 PM MST THU MAY 26 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN ARIZONA
THIS INCLUDES THE CITIES OF...SIERRA VISTA...BISBEE
* UNTIL 300 PM MST
* AT 207 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 8 MILES SOUTH OF SIERRA VISTA...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF BISBEE BY 300 PM MST
LAT...LON 3161 11037 3135 11039 3134 10987 3147 10978
3159 10993
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 262142
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
242 PM MST THU MAY 26 2005
AZC003-262200-
/O.CON.KTWC.SV.W.0007.000000T0000Z-050526T2200Z/
COCHISE AZ-
242 PM MST THU MAY 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MST FOR
SOUTHWESTERN COCHISE COUNTY...
AT 233 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR HEREFORD...OR ABOUT 9 MILES SOUTHEAST OF
SIERRA VISTA...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNCTION OF HIGHWAYS 80 AND 90 BY 300 PM MST
LAT...LON 3161 11037 3135 11039 3134 10987 3147 10978
3159 10993
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 262159
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
257 PM MST THU MAY 26 2005
AZC003-262207-
/O.EXP.KTWC.SV.W.0007.000000T0000Z-050526T2200Z/
COCHISE AZ-
257 PM MST THU MAY 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY
EXPIRES AT 300 PM MST...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING EARLIER HAD
DECREASED SOME IN INTENSITY. THE STORM WAS CAPABLE OF PRODUCING
SMALL HAIL AROUND PEA SIZE WITH LOCALLY HEAVY DOWNPOURS AS IT MOVES
EAST AT 10 MPH. HOWEVER...THE THREAT FOR LARGE HAIL HAD DIMINISHED
AND THE WARNING WILL EXPIRE AT 300 PM MST.
LAT...LON 3161 11037 3135 11039 3134 10987 3147 10978
3159 10993
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:10 AM MST, 4 hours 4 minutes earlier.
Area forecast discussion, May 26, 10:10 AM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1010 AM MST THU MAY 26 2005 .SYNOPSIS...HIGH PRESSURE ALOFT OVER NORTHERN MEXICO WILL WEAKEN... WITH HIGH TEMPERATURES GRADUALLY LOWERING INTO THE WEEKEND. A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEAST ARIZONA THIS WEEKEND. THIS SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO MUCH OF SOUTHEAST ARIZONA SATURDAY...AND FOR AREAS MAINLY EAST OF TUCSON ON SUNDAY. DRY WEATHER EARLY NEXT WEEK AS ANOTHER HIGH PRESSURE RIDGE RETURNS OVER THE AREA. && .DISCUSSION...SATELLITE IMAGERY INDICATED SCATTERED-BROKEN MID/HIGH LEVEL CLOUDINESS MOVING NWD ACROSS CENTRAL/ERN SECTIONS AT THIS TIME. GENERALLY CLEAR SKIES PREVAILED ACROSS FAR WRN PIMA/SE PINAL COUNTIES. DEWPOINTS RANGED FROM THE 30S NE TO THE MID 40S-MID 50S SRN AND WRN SECTIONS. THESE VALUES WERE NEARLY IDENTICAL TO 24 HOURS AGO. SURFACE TEMPS VALID 17Z WERE ABOUT 2-5 DEGS LOWER VERSUS THIS TIME WED. 26/12Z KTUS SOUNDING INDICATED A SOMEWHAT DRIER PROFILE VERSUS 24 HOURS AGO...WITH PRECIP WATER VALUE NEAR 0.55 INCH. MOST PRONOUNCED DRYING VERSUS 24 HOURS AGO WAS IN THE SURFACE-H7 LAYER. SLIGHTLY WARMER IN THE SURFACE-H7 LAYER BUT SLIGHT MID-LEVEL COOLING VERSUS 24 HOURS AGO. ENVIRONMENT STILL SLIGHTLY UNSTABLE...THOUGH A MORE STABLE PROFILE VERSUS WED MORNING...WITH LIFTED INDEX VALUE NEAR MINUS 2 AND UNMODIFIED SURFACE-BASED CAPE OF 519 J/KG. MODIFIED SOUNDING WITH MAX TEMP OF 101 AND DEWPOINT OF 45 YIELDED LIFTED INDEX OF MINUS 4 AND CAPE VALUE AROUND 1265 J/KG. GOES PRECIP WATER IMAGERY INDICATED NEARLY ONE-INCH VALUES JUST S OF THE INTERNATIONAL BORDER OVER NRN SONORA AT THIS TIME. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THE PAST COUPLE OF AFTERNOONS NEAR THE HUACHUCA MOUNTAINS...THEN MOVED EWD AND PRODUCED A FEW DIME-SIZED HAIL REPORTS. BELIEVE SIMILAR CIRCUMSTANCES EXIST THIS AFTERNOON AND ANY SHOWERS AND THUNDERSTORMS SHOULD REMAIN JUST SE OF KTUS. THUS WILL KEEP INHERITED POP/WEATHER FORECASTS WITHOUT CHANGE. WEAK SHORTWAVE TROUGH STILL PROGGED TO APPROACH SE AZ FROM THE SW BY LATE FRI...WITH MAIN IMPACT IN THE FORM OF INCREASED CHANCE OF PRECIP SAT AFTERNOON-EARLY SUN. WILL LIKELY REFLECT THIS INCREASED CHANCE OF MEASURABLE PRECIP ACROSS MUCH OF SE AZ DURING THIS PERIOD BUT WILL COORDINATE WITH WFO/S PSR/FGZ BEFORE MAKING THIS CHANGE. MOISTURE TO BE SHUNTED EWD STARTING SUN WITH BULK OF MID-LEVEL MOISTURE EAST OF THIS FORECAST AREA BY EARLY MON WITH DRY CONDITIONS RETURNING AREAWIDE. FOCUS OF ATTENTION THEN SHIFTS TOWARD MID-LEVEL LOW OFF THE SRN CA/NRN BAJA COAST EARLY-MIDDLE OF NEXT WEEK. STILL A HIGH DEGREE OF UNCERTAINTY OF THIS POSITION GIVEN THE VARIOUS RUN-TO-RUN MODEL SOLUTIONS. BELIEVE A DRY FORECAST IS IN ORDER AT THIS TIME AS SHORTWAVE RIDGING PROGGED AHEAD OF THIS SYSTEM. && .FIRE WEATHER...EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY ACROSS EASTERN PORTIONS OF ZONE 148...WITH DRY WEATHER ELSEWHERE. SIMILAR CONDITIONS ARE EXPECTED FRIDAY. INCREASED MOISTURE IN COMBINATION WITH A WEAK UPPER LEVEL DISTURBANCE WILL BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS BY SATURDAY AFTERNOON AND EVENING. GENERALLY LIGHT SURFACE WINDS TO PREVAIL THIS AFTERNOON INTO FRIDAY OUTSIDE OF ANY THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.